Flood, Butler
- When
- January 8, 11:00 PM EST to January 11, 11:00 PM EST
- Where
- Butler forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.217, -86.217
45 feet around 1000 AM EST on January 10. Flood stage at Rochester is 17 feet.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
The Green River at Rochester crested at 18.45 feet around 1000 AM EST on January 10. Flood stage at Rochester is 17 feet. Minor flooding occurs at this level, and the ferry operation is shut down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jan 8, 2:30 PM EST, 8 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EST SAT JAN 8 2004 .SHORT RANGE (DAYS 0-3)... LOW CLOUDS HAVE HELD OVER THE REGION INTO THIS AFTERNOON, WITH JUST A FEW THIN SPOTS HERE AND THERE. RECENT PILOT REPORTS INDICATING CLOUDS ARE 2-3KFT THICK OVER THE LMK FORECAST AREA; RECENT BUFKIT DATA SHOWING OVC-BKN LOW CLOUDS CONTINUING INTO OVERNIGHT HOURS. WITH LIGHTER WINDS MOVING INTO FA AND A VERY MOIST GROUND, COULD SEE SOME OF THESE LOW CLOUDS BUILD DOWNWARDS INTO FOG. SOMETHING TO WATCH. LOOKS LIKE CLOUDS SHOULD FINALLY BREAK UP SUNDAY, ALLOWING FOR SOME RARE SUNSHINE. MAIN CHALLENGE IN THIS FCST IS MONDAY AS QUICK MOVING MID-LEVEL DISTURBANCE OVER GREAT LAKES TOSSES A SFC FRONTAL BOUNDARY DOWN INTO VICINITY OF OHIO VALLEY; THE SOUTHWARD EXTENT IS WHAT IS IN QUESTION WITH THE MAIN EFFECTS BEING ON MAX TEMPERATURES. WITH THIS UNCERTAINTY, WILL BLEND GFS/ETA SOLNS FOR NOW. THAT ASIDE, MODEL TRENDS ARE FOR A DRY FORECAST EVEN WITH BOUNDARY IN THE AREA, SO WILL REMOVE POPS FOR MONDAY. LOWER TROPOSPHERIC WARM ADVECTION INCREASES MON NIGHT INTO TUESDAY. BEST CHANCES FOR SHOWERS DURING THIS PERIOD, ALONG WITH LOCALLY HEAVY RAINS, WILL BE OVER NRN PARTS OF FA CLOSER TO ENHANCED 850MB BAROCLINICITY. SOUTH OF THE WARM FRONT, SFC BASED LI'S DROP BELOW ZERO, THEREFORE WILL ADD THUNDER TO FORECAST FOR TUESDAY. MAX TEMPS ACROSS SRN KY ON TUESDAY COULD POSSIBLY APPROACH 70, CLOSE TO 1/11 RECORDS. XXV .LONG RANGE (DAYS 4-7)... FLOW PATTERN DURING EXTENDED PERIOD WILL UNDERGO SIGNIFICANT CHANGES, SO THAT VERY MILD CONDITIONS WEDNESDAY WILL SEE RETURN TO MIDWINTER COLD BY FRIDAY. STRONG TROUGH MOVING ACROSS CENTRAL ROCKIES WEDNESDAY INTO THE PLAINS WILL EJECT NORTHEAST TOWARD THE GREAT LAKES WEDNESDAY NIGHT INTO THURSDAY. WARM MOIST AIR AHEAD OF THIS SYSTEM AND ASSOCIATED SURFACE COLD FRONT WILL BE OVER KENTUCKY AND SOUTH CENTRAL INDIANA. THUS WOULD EXPECT SHOWERS...MAYBE EVEN THUNDERSTORMS LATE TUESDAY NIGHT INTO WEDNESDAY AND THURSDAY. TEMPERATURES 20+ DEGREES ABOVE AVERAGE WEDNESDAY WILL BEGIN TO FALL THURSDAY...AS STRONG COLD FRONT MOVES ACROSS THE FORECAST AREA. HIGH TEMPERATURES THURSDAY WILL LIKELY BE EARLY IN THE DAY...WITH STEADY OR FALLING TEMPERATURES BY AFTERNOON. TEMPERATURES FRIDAY AND SATURDAY WILL BE 10 TO 15 DEGREES BELOW AVERAGE. ONCE FRONT PASSES AND ARCTIC AIR INVADES...COULD SEE BRIEF CHANGE TO SNOW BEFORE PRECIPITATION DIMINISHES TO FLURRIES THURSDAY NIGHT INTO FRIDAY. NR && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1030 PM EST SAT JAN 8 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091000- ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT- BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON- FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON- HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION- MEADE-MERCER-METCALFE-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE- PERRY-RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN- WASHINGTON-WOODFORD- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 1030 PM EST SAT JAN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...OVERNIGHT. FLOODING IS FORECAST OR WILL OCCUR ON THE OHIO, GREEN, AND ROLLING FORK RIVERS ALONG WITH STONER CREEK NEAR PARIS OVER THE NEXT SEVERAL DAYS. GO TO WEATHER.GOV AND CLICK ON THE RIVERS TAB FOR MORE INFORMATION OR REFER TO THE LATEST FLOOD WARNINGS OR STATEMENTS FOR MORE DETAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS ARE FORECAST TUESDAY THROUGH THURSDAY AS A FRONTAL BOUNDARY MEANDERS ACROSS THE OHIO VALLEY. HEAVY RAINFALL MAY OCCUR...WHICH WOULD AGGRAVATE EXISTING FLOODING IN SOME AREAS. THUNDERSTORMS ARE ALSO POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5434146, 5434147.